Our expert says:
The short answer to this, yes there is medication - hormones.
The long answer, is as expected it is not just as easy as that. I advise strongly that you don't just start using hormones, but also see a professional person. This journey will be a long one, sometimes one with self doubt, rejection of family and friends and loaded with decisions.
I am not discouraging you at all - what I do say are getting the much needed support. It is wise to have a therapist, counselor, psychiatrist or psychologist on your side with whom you build a relationship. Come the time that you might need to face all sorts of challenges, then you already have a person you know, and who knows you who can act as a support for you.
Another way to build a support system around you is by making contact with other TG people. There are quite a few online options in South Africa for this: www.genderdynamix.org.za , http://www.wayoutside.net/ , http://groups.yahoo.com/group/tgsafrica/ and
Then there are organisations/ monthly support and social get together:
In Cape Town: Gender DynamiX has monthly socials. For more info mail firstname.lastname@example.org . Triangle Project has monthly support groups facilitated by a professional person. Their number to find more information: 021 448 3812.
In Johannesburg the Budding Roses has monthly socials and you can contact them via: http://www.buddingroses.50megs.com/index.html
In Pretoria you can get hold of OUT LGBT Wellbeing, they have contact to a new group witch is starting up on Saturdays. Phone them at: 012 344 5108.
In Durban is a monthly social group called Perry’s World. More info at: email@example.com
I will strongly advise you to get peer support, as this is a difficult, yet exciting journey!
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal
advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.